Massachusetts, 2020

Strong Wind in Massachusetts, January 16, 2020

January 16, 2020 · NWS ALY · 2 events in 2 counties and zones

Strong northwesterly winds developed in the wake of a strengthening low pressure system offshore of Cape Cod during the late morning to early evening of January 16th. Winds gusting as high as 48 miles per hour brought down a few large branches.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

Strong northwesterly winds developed in the wake of a strengthening low pressure system offshore of Cape Cod during the late morning to early evening of January 16th. Winds gusting as high as 48 miles per hour brought down a few large branches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jan 16, 6:38 AM EST, 3 hours 22 minutes earlier.

Area forecast discussion, Jan 16, 6:38 AM EST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
638 AM EST Thu Jan 16 2020

.SYNOPSIS...
Snow this morning will become more focused on high
terrain areas through the day. Windy conditions will develop as
well, with frigid wind chills expected tonight. Cold and dry weather
is expected tonight into Friday. A quick moving winter storm will
bring accumulating snow to the area Saturday into Saturday
night.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Winter Weather Advisory in effect for the western
Adirondacks, southern Greens, northern Berkshires, and northern
Taconics through 7 pm tonight...

     A Wind Advisory remains in effect 10 am to 7 pm today for the
Mohawk Valley, Capital District, Schoharie Valley, eastern
Catskills, mid Hudson Valley, Taconics, Berkshires and
northwestern Connecticut...

As of 630 am, the surface low moving into the heart of the
forecast area has pushed the steady snowfall out of the area.
There are still some pockets of light rain/snow around. For the
rest of the day, the low pressure will push east of the area
and deepen to the low 990s in the Gulf of Maine. The
precipitation will become more focused over upslope-favored
areas of the Adirondacks, Greens, and northern Berkshires and
Taconics, while valley areas will not see much if any precipitation.
With cyclonic flow persisting and strong flow and good moisture
in the 850 to 700 mb layer, it should be a good setup for
upslope snow. We have added eastern Rensselaer and northern
Berkshire County to the Winter Weather Advisory for the
combination of this morning's snow and upslope snow to follow.

The pressure gradient will increase today, resulting in the
development of gusty northwest winds. Models depict pressure
rises of 4-6 mb in 6 hours this afternoon. While mixing depths
may be hampered by cloud cover, some gusts of 40-50 mph remain
possible, so the wind advisory will continue.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
     A Wind Chill Advisory is in effect for northern Herkimer and
Hamilton Counties from 3 am to 10 am...

Tonight into Friday night, confluent upper level flow will
become established over the region, allowing a strong high to
build in. Upslope snow showers will taper off as midlevel height
rises occur. The departing low will continue to strengthen
tonight as it moves into Maritime Canada, which will allow the
pressure gradient to remain elevated overnight. This will result
in blustery conditions continuing. The inbound airmass is
characterized by 850 mb temps of -15 to -20C, which is 1 to 2
standard deviations below normal. The cold airmass combined with
the winds will lead to frigid wind chills falling to near/below
zero across the forecast area tonight into Friday morning. A
Wind Chill Advisory is in effect for northern Herkimer and
Hamilton Counties where wind chills could reach -20 to -25F.

Temps remain below normal Friday into Friday night with the
1035-1040 mb high remaining overhead. A good deal of sunshine is
expected Friday, but it won't do much to help high temperatures
which will be around 10F below normal. Ideal radiational cooling
conditions set up for the first part of the night, which should
allow temperatures to crash. Some uncertainty with how quickly
the clouds ahead of the next system move in late, which could
allow temps to stabilize or rise a bit, especially west of the
Hudson. Will continue to go below blended guidance closer to MOS
values for low temps (single digits above to teens below zero).

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Fast moving winter storm is still expected to impact the region at
the start of the long term period, but there are some differences
within the model guidance that will have an impact on QPF and snow
totals.

Saturday morning will begin dry across the entire area, with
increasing cloud cover.  Temperatures will be very cold to start the
day (in the single digits shortly after daybreak), which will set
the stage for a widespread snow event.  Main area of low pressure
will be lifting across Michigan on Saturday, with a strong
southwesterly low level jet in excess of 50 kts in place over the
Northeast.  This strong warm advection should allow for a period of
steady snowfall, mainly for Saturday afternoon into the evening
hours.  The strong lift should intersect with the optimal snow
growth range for a few hours, so we do expect the potential for a
period of heavy snowfall across much of the area and snowfall rates
in excess of one inch per hour will be likely for a time. Several
inches of snowfall should have accumulated by early Saturday evening
across much of the area.

Model differences start to come into play for later Saturday evening
into Saturday night.  While many models had been showing a secondary
low pressure area developing along the northern mid-Atlantic coast
which would prolong steady snowfall, some models (such as the 00z
GFS) are not showing this or showing it it to be weaker or
developing later (such as the 00z NAM).  This could allow the
steadier, widespread snowfall to start to shut off Saturday evening,
with additional snowfall on Saturday night more focused across
northern and high terrain areas, or across further east into New
England. Because of this, there still is some uncertainty regarding
exact snowfall amounts.  Usually in this type of pattern, the
Adirondacks and southern Greens see the highest totals, as the
strong southwest flow upslopes these areas, while downsloping off
the Catskills limits totals in the Capital Region. For now, will
forecast snow total amounts of about 4 to 6 inches for the Capital
Region and mid Hudson Valley, with 6 to 12 for northern and high
terrain areas. Temperatures look to warm into the 20s for Saturday
and be fairly steady for Saturday night.

By Sunday, low pressure will be departing from northern New England
towards Atlantic Canada.  Any additional wrap around snow showers
look limited to just high terrain and lake-enhanced areas, although
it will remain chilly, partly cloudy and breezy thanks to the strong
pressure gradient and northwest flow in place, with temps in the 20s
and 30s, and gusts over 25 mph at times.

Large scale trough looks to remain in place across the Northeast for
the early to middle part of next week.  Outside of a few lingering
lake effect snow showers reaching into western areas for Monday, it
looks fairly dry through the period.  Temperatures will be below
normal for a change, with daytime highs only in the teens and 20s
and overnight lows in the single digits, with some below zero
readings over the Adirondacks and in southern Vermont.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
A storm system will be quickly departing off to the east this
morning across New England, which should allow for precipitation to
taper off.  Any lingering snow and rain showers will be ending over
the next hour or two, although some lingering low level moisture may
still allow for MVFR/IFR flying conditions for both visibility and
cigs through mid morning.  As the wind starts to pick up and drier
air moves into the region, flying conditions should return back to
VFR conditions for all sites (although it may take the longest at
KPSF). Bkn-ovc ceilings will remain around 3-4 kft for all sites
this afternoon into this evening, but should start to sct out for
later tonight.

Westerly winds will increase to 15 to 20 kts, with some gusts
reaching over 30 kts for KALB/KPSF/KPOU from late morning onward.
These strong winds will continue right through the evening and into
tonight

Outlook...

Friday: No Operational Impact. NO SIG WX.
Friday Night: No Operational Impact. NO SIG WX.
Saturday: High Operational Impact. Definite SN.
Saturday Night: High Operational Impact. Definite SN.
Sunday: Low Operational Impact. Slight Chance of SHSN.
Sunday Night: No Operational Impact. NO SIG WX.
Martin Luther King Jr Day: No Operational Impact. NO SIG WX.
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: No Operational Impact. NO SIG WX.

&&

.HYDROLOGY...
No hydrological problems are anticipated. Light to moderate
snowfall is expected through today, becoming focused over the
higher terrain. A stronger system is expected to bring a
widespread accumulating snow to the forecast area Saturday into
Saturday night. QPF values in the 0.40 to 0.75 inch range are
expected. Temperatures will trend colder and mainly below
freezing into early next week, which should allow ice to expand
and thicken on area waterways.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory from 10 AM this morning to 7 PM EST this evening
     for CTZ001-013.
NY...Wind Advisory from 10 AM this morning to 7 PM EST this evening
     for NYZ038>040-047>054-058>061-063>066-082.
     Winter Weather Advisory until 7 PM EST this evening for NYZ032-
     033-054.
     Wind Chill Advisory from 3 AM to 10 AM EST Friday for NYZ032-
     033.
MA...Wind Advisory from 10 AM this morning to 7 PM EST this evening
     for MAZ001-025.
     Winter Weather Advisory until 7 PM EST this evening for MAZ001.
VT...Winter Weather Advisory until 7 PM EST this evening for VTZ013-
     014.

&&

SYNOPSIS...Thompson
NEAR TERM...Thompson
SHORT TERM...Thompson
LONG TERM...Frugis
AVIATION...Frugis
HYDROLOGY...Thompson
Hazardous weather outlook, Jan 16, 4:10 AM EST, 5 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
410 AM EST Thu Jan 16 2020

CTZ001-013-MAZ025-NYZ038>040-047>053-058>061-063>066-082-171100-
Northern Litchfield-Southern Litchfield-Southern Berkshire-
Southern Herkimer-Southern Fulton-Montgomery-Schoharie-
Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Western Greene-
Eastern Greene-Western Columbia-Eastern Columbia-Western Ulster-
Eastern Ulster-Western Dutchess-Eastern Dutchess-Northern Fulton-
410 AM EST Thu Jan 16 2020

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS
EVENING...

This Hazardous Weather Outlook is for the Mohawk Valley, Capital
District, Schoharie Valley, eastern Catskills, mid Hudson Valley,
Taconics, southern Berkshires and northwestern Connecticut.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Winter weather headlines will likely be needed as a widespread
moderate to possibly heavy snowfall is expected Saturday into
Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ001-NYZ054-171100-
Northern Berkshire-Eastern Rensselaer-
410 AM EST Thu Jan 16 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS
EVENING...

This Hazardous Weather Outlook is for the northern Berkshires in western
Massachusetts and northern Taconics in east central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Winter weather headlines will likely be needed as a widespread
moderate to possibly heavy snowfall is expected Saturday into
Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ041>043-083-084-VTZ015-171100-
Northern Saratoga-Northern Warren-Northern Washington-
Southeast Warren-Southern Washington-Eastern Windham-
410 AM EST Thu Jan 16 2020

This Hazardous Weather Outlook is for Washington, Warren, and
northern Saratoga Counties in east central New York and eastern
Windham County in southern Vermont.

.DAY ONE...Today and tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Winter weather headlines will likely be needed as a widespread
moderate to possibly heavy snowfall is expected Saturday into
Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ032-033-171100-
Northern Herkimer-Hamilton-
410 AM EST Thu Jan 16 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 10 AM EST FRIDAY...

This Hazardous Weather Outlook is for northern Herkimer and Hamilton
Counties in eastern New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Wind Chill Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Advisory.

Winter Weather Advisory.

Winter weather headlines will likely be needed as a widespread
moderate to possibly heavy snowfall is expected Saturday into
Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VTZ013-014-171100-
Bennington-Western Windham-
410 AM EST Thu Jan 16 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for the southern Green Mountains in southern
Vermont.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Winter Weather Advisory.

Winter weather headlines will likely be needed as a widespread
moderate to possibly heavy snowfall is expected Saturday into
Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jan 16, 8:09 AM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
809 AM EST THU JAN 16 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     SNOW             1 NNW COLONIE           42.73N  73.84W
01/16/2020  M1.4 INCH        ALBANY             NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY2000149

KSL
Local storm report, Jan 16, 8:10 AM EST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
810 AM EST THU JAN 16 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 AM     SNOW             AMSTERDAM               42.96N  74.21W
01/16/2020  M1.8 INCH        MONTGOMERY         NY   WEATHERNET6

            WEATHERNET6

0734 AM     SNOW             BROADALBIN              43.07N  74.14W
01/16/2020  M2.2 INCH        FULTON             NY   WEATHERNET6

            WEATHERNET6

0750 AM     SNOW             LANDGROVE               43.29N  72.84W
01/16/2020  M3.8 INCH        BENNINGTON         VT   WEATHERNET6

            WEATHERNET6

&&

EVENT NUMBER ALY2000150
EVENT NUMBER ALY2000151
EVENT NUMBER ALY2000152

KSL
Local storm report, Jan 16, 8:43 AM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
843 AM EST THU JAN 16 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             ALBANY INTL AP          42.75N  73.80W
01/16/2020  M1.1 INCH        ALBANY             NY   ASOS

&&

EVENT NUMBER ALY2000153

RATHBUN
Local storm report, Jan 16, 9:31 AM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
931 AM EST THU JAN 16 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             1 N LAKE GEORGE         43.44N  73.71W
01/16/2020  M3.0 INCH        WARREN             NY   COCORAHS

            24-HOUR SNOWFALL.

0640 AM     SNOW             3 SSW ALTAMONT          42.67N  74.05W
01/16/2020  M1.3 INCH        ALBANY             NY   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             1 WSW ILION             43.01N  75.05W
01/16/2020  M2.4 INCH        HERKIMER           NY   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             1 NNW CHESHIRE          42.56N  73.16W
01/16/2020  M3.0 INCH        BERKSHIRE          MA   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             1 S DELMAR              42.61N  73.83W
01/16/2020  M1.0 INCH        ALBANY             NY   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             3 SW ALTAMONT           42.68N  74.08W
01/16/2020  M1.0 INCH        ALBANY             NY   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             PERU                    43.27N  72.90W
01/16/2020  M3.9 INCH        BENNINGTON         VT   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0700 AM     SNOW             2 WNW PUTNEY            43.00N  72.53W
01/16/2020  M2.9 INCH        WINDHAM            VT   COCORAHS

            24-HOUR SNOWFALL.

0730 AM     SNOW             ALCOVE RESERVOIR        42.47N  73.93W
01/16/2020  M1.0 INCH        ALBANY             NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0730 AM     SNOW             4 NE ROUND LAKE         42.98N  73.74W
01/16/2020  M2.5 INCH        SARATOGA           NY   COCORAHS

            24-HOUR SNOWFALL.

0730 AM     SNOW             3 ENE MANCHESTER        43.17N  73.02W
01/16/2020  M3.3 INCH        BENNINGTON         VT   COCORAHS

            24-HOUR SNOWFALL.

0735 AM     SNOW             COBLESKILL              42.67N  74.43W
01/16/2020  M1.0 INCH        SCHOHARIE          NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0800 AM     SNOW             6 W WEST BRATTLEBORO    42.86N  72.72W
01/16/2020  M3.0 INCH        WINDHAM            VT   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0800 AM     SNOW             WELLS                   43.44N  74.32W
01/16/2020  M3.2 INCH        HAMILTON           NY   WEATHERNET6

            WEATHERNET6

0800 AM     SNOW             1 NW ROTTERDAM          42.79N  73.97W
01/16/2020  M1.5 INCH        SCHENECTADY        NY   COCORAHS

            24-HOUR SNOWFALL.

0800 AM     SNOW             2 W GREENFIELD CENTER   43.13N  73.88W
01/16/2020  M3.0 INCH        SARATOGA           NY   COCORAHS

            24-HOUR SNOWFALL.

0800 AM     SNOW             2 WNW WARRENSBURG       43.52N  73.81W
01/16/2020  M2.5 INCH        WARREN             NY   COCORAHS

            24-HOUR SNOWFALL.

0800 AM     SNOW             3 ESE BALLSTON SPA      42.99N  73.80W
01/16/2020  M2.5 INCH        SARATOGA           NY   COCORAHS

            24-HOUR SNOWFALL.

0800 AM     SNOW             GLOVERSVILLE 7NW        43.12N  74.42W
01/16/2020  M2.9 INCH        FULTON             NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0800 AM     SNOW             SACANDAGA LAKE          43.32N  73.93W
01/16/2020  M3.0 INCH        SARATOGA           NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0805 AM     SNOW             AMSTERDAM               42.95N  74.20W
01/16/2020  M2.3 INCH        MONTGOMERY         NY   WEATHERNET6

            WEATHERNET6

0810 AM     SNOW             1 WNW WILMINGTON        42.87N  72.88W
01/16/2020  M4.0 INCH        WINDHAM            VT   COCORAHS

            24-HOUR SNOWFALL.

0822 AM     SNOW             SE WEST HALIFAX         42.79N  72.77W
01/16/2020  M2.0 INCH        WINDHAM            VT   COCORAHS

            24-HOUR SNOWFALL.

0840 AM     SNOW             INDIAN LAKE             43.76N  74.28W
01/16/2020  M3.0 INCH        HAMILTON           NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0900 AM     SNOW             2 WSW HESSVILLE         42.86N  74.72W
01/16/2020  M1.9 INCH        MONTGOMERY         NY   COCORAHS

            24-HOUR SNOWFALL.

&&

EVENT NUMBER ALY2000154
EVENT NUMBER ALY2000155
EVENT NUMBER ALY2000156
EVENT NUMBER ALY2000157
EVENT NUMBER ALY2000158
EVENT NUMBER ALY2000159
EVENT NUMBER ALY2000160
EVENT NUMBER ALY2000161
EVENT NUMBER ALY2000162
EVENT NUMBER ALY2000163
EVENT NUMBER ALY2000164
EVENT NUMBER ALY2000165
EVENT NUMBER ALY2000166
EVENT NUMBER ALY2000167
EVENT NUMBER ALY2000168
EVENT NUMBER ALY2000169
EVENT NUMBER ALY2000170
EVENT NUMBER ALY2000171
EVENT NUMBER ALY2000172
EVENT NUMBER ALY2000173
EVENT NUMBER ALY2000174
EVENT NUMBER ALY2000175
EVENT NUMBER ALY2000176
EVENT NUMBER ALY2000177
EVENT NUMBER ALY2000178

RATHBUN
Local storm report, Jan 16, 9:36 AM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
936 AM EST THU JAN 16 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 AM     SNOW             HESSVILLE               42.86N  74.72W
01/16/2020  M1.9 INCH        MONTGOMERY         NY   WEATHERNET6

            WEATHERNET6

&&

EVENT NUMBER ALY2000179

RATHBUN
Local storm report, Jan 16, 9:54 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
954 AM EST THU JAN 16 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             ALBANY                  42.69N  73.83W
01/16/2020  M1.4 INCH        ALBANY             NY   NWS ALBANY OFFIC

&&

EVENT NUMBER ALY2000180

RATHBUN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 strong wind. Local standard time, as filed.

Strong Wind, Northern Berkshire

When
January 16, 10:00 AM EST to 7:00 PM EST
Where
Northern Berkshire forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
42.371, -73.206 (the zone’s center; the record gives no point)

Strong Wind, Southern Berkshire

When
January 16, 10:00 AM EST to 7:00 PM EST
Where
Southern Berkshire forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
42.371, -73.206 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2020Every state in 2020This day in weather historyWarnings in Massachusetts, January 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 872561, 872562.